Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a problem of Turan about polynomials


Authors: R. Pierre and Q. I. Rahman
Journal: Proc. Amer. Math. Soc. 56 (1976), 231-238
MSC: Primary 26A75
DOI: https://doi.org/10.1090/S0002-9939-1976-0412362-6
MathSciNet review: 0412362
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ {p_n}(x)$ is a polynomial of degree $ n$ whose graph on the interval $ - 1 < x < 1$ is contained in the unit disk then the absolute value of its second derivative cannot exceed $ \tfrac{2}{3}(n - 1)(2{n^2} - 4n + 3)$ on $ [ - 1,1]$.


References [Enhancements On Off] (What's this?)

  • [1] M. Marden, Geometry of polynomials, 2nd ed., Math. Surveys, no. 3, Amer. Math. Soc., Providence, R.I., 1966. MR 37 #1562. MR 0225972 (37:1562)
  • [2] A. A. Markoff, On a problem of D. I. Mendeleev, Zap. Imp. Akad. Nauk 62 (1889), 1-24. (Russian)
  • [3] W. A. Markoff, Über Polynome, die in einem gegebenen Intervalle möglichst wenig von Null abweichen, Math. Ann. 77 (1916), 218-258.
  • [4] Q. I. Rahman, Functions of exponential type, Trans. Amer. Math. Soc. 135 (1969), 295-309. MR 38 #1261. MR 0232938 (38:1261)
  • [5] -, On a problem of Turán about polynomials with curved majorants, Trans. Amer. Math. Soc. 163 (1972), 447-455. MR 45 #3656. MR 0294586 (45:3656)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A75

Retrieve articles in all journals with MSC: 26A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0412362-6
Keywords: Polynomials with curved majorants, Tchebycheff polynomial of the first kind, Tchebycheff polynomial of the second kind
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society